Dear Sir/Madam, I am writing to you about a 51

Patient : Dear Sir/Madam, I am writing to you about a 51 years old female who is a known case of irritable bowl syndrome and migraine headache [ on omeprazole(20mg OD) and amitryptiline(50mg OD) for more than eight years]. She complains of insomnia, mood swinging, tiredness and occasional episodes of diarrhea since about 4 weeks. She was at her usual state of health till 10 months ago when she started to complain of insomnia, mood changes, hot flushes and diarrhea. The patient was unable to sleep for more than an hour a day for most of the week days. She also complained of excessive irritability and mood swingings. In order to manage her symptoms, a GI consultant discontinued her amitryptiline dosage and started her on romeron. Unfortunately, her medical condition deteriorated for the next 2 months more and more. Afterthat, she was restarted on amitryptiline 50 mg OD which started to alleviate her symptoms few weeks later. She was taking alprazolam also and the dosage was 1.5 mg for 6 weeks then it was reduced over a 3 months period to 0.25 mg OD. The patient was at a perfect mental and physical state of health for about 6 months till 4 weeks ago when she started complaining of the same symptoms which she suffered from 10 months earlier. The patient clinical condition is relapsing nowadays while is currently taking: - 50 mg amitryptiline OD - 0.5 mg alprazolam TID - 20 mg omeprazole BD She was started on Spasmomen for 5 days by a GI consultant but with no improvement at all. The alprazolam dosage improved her sleep but no improvement was noticed in the other symptoms : the agitation, restlessness, tiredness and diarrhea, nausea and loss of appetite. Please suggest if you have any alternative treatment plans for her. Yours faithfully, Husain Mohd
Doctor :   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: I am taking Cerazette and taking birth control as the first time. I accidentally start the first pill from the bottom...

Q: I have done a health checkup and i see GGT and SGPT values are little higher side.

Q: Is my Blood pressure high and can pornography addiction withdrawal cause high blood pressure?

Q: A girl I was seeing was told by her doctor she has HPV 6, which she believes she got from me. She had laser treatment...

Q: Doctor has advised me to take 2 misoprostol twice a day for next three days, I was planning to take it from today mor...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews